Alert archive / Texas / Freeze Warnings in 2014

Freeze Warning 8, NWS Midland/Odessa, TX

November 13, 2014

NWS Midland/Odessa, TX issued this freeze warning at Nov 13, 2014, 2:48 PM CST. It took effect at Nov 13, 2014, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2014, 2:48 PM CST (20:48 UTC)
In effect from
Nov 13, 2014, 9:00 PM CST
Expired
Nov 14, 2014, 9:00 AM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WWUS74 KMAF 132048
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CST THU NOV 13 2014

...FREEZE WARNING IN EFFECT TONIGHT FOR THE PRESIDIO VALLEY...

.AN ARCTIC AIRMASS CONTINUES TO GRIP THE REGION WITH WIDESPREAD WELL
BELOW NORMAL TEMPERATURES EXPECTED AGAIN TONIGHT.  SINCE THE
PRESIDIO VALLEY WILL SEE LOWS IN THE UPPER 20S TO LOWER 30S, AND
HAS NOT HAD A HARD FREEZE SO FAR THIS FALL, A FREEZE WARNING HAS
BEEN ISSUED FOR THESE AREAS TONIGHT.

TXZ079-141130-
/O.NEW.KMAF.FZ.W.0008.141114T0300Z-141114T1500Z/
PRESIDIO VALLEY-
INCLUDING THE CITY OF...PRESIDIO
248 PM CST THU NOV 13 2014

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST FRIDAY. 

* EVENT...FREEZING TEMPERATURES.

* TIMING...TONIGHT INTO FRIDAY MORNING.

* TEMPERATURES...25-32 DEGREES TONIGHT INTO FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
028 
WWUS74 KMAF 141028
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 AM CST FRI NOV 14 2014

...FREEZE WARNING IN EFFECT THIS MORNING FOR THE PRESIDIO VALLEY...

.AN ARCTIC AIRMASS CONTINUES TO GRIP THE REGION WITH WIDESPREAD
WELL BELOW NORMAL TEMPERATURES OCCURRING AGAIN THIS MORNING.  SINCE 
THE PRESIDIO VALLEY WILL SEE LOWS IN THE UPPER 20S TO LOWER 30S...
AND HAS NOT HAD A HARD FREEZE SO FAR THIS FALL... A FREEZE WARNING
IS IN EFFECT FOR THESE AREAS THIS MORNING.

TXZ079-141500-
/O.CON.KMAF.FZ.W.0008.000000T0000Z-141114T1500Z/
PRESIDIO VALLEY-
INCLUDING THE CITY OF...PRESIDIO
428 AM CST FRI NOV 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* EVENT...FREEZING TEMPERATURES.

* TIMING...THIS MORNING.

* TEMPERATURES...25-32 DEGREES TONIGHT INTO FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 13, 2:48 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 13, 2:48 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CST Thu Nov 13 2014

.DISCUSSION...
Another night of cold weather expected and below freezing
temperatures are anticipated across all of southeast New Mexico
and west Texas. Will issue a freeze warning tonight and Friday
morning for the Presidio Valley because they generally did not
experience a hard freeze Thursday morning and that possibility
exits tonight.

Much below normal temperatures will continue through the day
Friday as the arctic surface high pressure area begins to pull
away from the forecast area.

Significant warming is expected Saturday due to a surface lee
trough developing in the zonal flow aloft. This warming will be
short-lived however as another large and broad passing upper level
trough dumps cold air back down into the region again Sunday. Much
below normal temperatures are expected again Sunday through the
middle of next week behind this front. In addition there will be a
slight chance of light rain changinf to light snow late Sunday and
Sunday night as the upper level trough passes by.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 21  47  33  72  /   0   0   0   0
BIG SPRING TX              22  45  32  72  /   0   0   0   0
CARLSBAD NM                23  52  40  76  /   0   0  10   0
DRYDEN TX                  26  49  34  67  /   0   0   0   0
FORT STOCKTON TX           25  57  41  78  /   0   0   0   0
GUADALUPE PASS TX          21  54  43  69  /   0   0  10   0
HOBBS NM                   21  46  33  73  /   0   0  10   0
MARFA TX                   19  58  32  68  /   0   0   0   0
MIDLAND INTL AIRPORT TX    21  46  33  72  /   0   0   0   0
ODESSA TX                  22  47  35  70  /   0   0   0   0
WINK TX                    23  50  35  77  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FREEZE WARNING from 9 PM this evening to 9 AM CST Friday FOR THE
     FOLLOWING ZONES... Presidio Valley.

&&

67/12

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Nov 13, 2:25 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CST THU NOV 13 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-142030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
225 PM CST THU NOV 13 2014 /125 PM MST THU NOV 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HARD FREEZE IS EXPECTED TO OCCUR ALONG THE PRESIDIO VALLEY
TONIGHT.  SINCE TEMPERATURES WILL BEGIN TO DROP BELOW FREEZING THIS
EVENING, A FREEZE WARNING IS IN EFFECT FROM 9 PM CST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZING TEMPERATURES WILL BE OCCURRING FRIDAY MORNING ALONG THE
PRESIDIO VALLEY.  THEREFORE, A FREEZE WARNING IS IN EFFECT UNTIL 9
AM CST THERE.

THERE IS A SLIGHT CHANCE OF RAIN OR SNOW ON SUNDAY.  AT THIS TIME,
LITTLE SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.